Internal Medicine
Online ISSN : 1349-7235
Print ISSN : 0918-2918
ISSN-L : 0918-2918
CASE REPORTS
Clonazepam-associated Bradycardia in a Disabled Elderly Woman with Multiple Complications
Hidetomo MaruyoshiNatsue MaruyoshiMotone HirosueKomei IkedaMasaaki Shimamoto
Author information
JOURNALS OPEN ACCESS

2017 Volume 56 Issue 17 Pages 2301-2305

Details
Abstract

We herein report an 87-year-old woman who was taking clonazepam at 1.5 mg/day. She was hospitalized with an old cerebral infarction complicated with symptomatic epilepsy, dementia, dyslipidemia, and chronic cholecystitis. Electrocardiogram revealed severe bradycardia at 31 beats/min. The bradycardia disappeared on day 3 after clonazepam withdrawal, although the serum clonazepam level had been within normal limits. She was diagnosed with clonazepam-associated bradycardia, which was likely related to the potential calcium channel-blocking properties of clonazepam. Because of age-related pharmacokinetic and pharmacodynamic changes, the adverse effects of clonazepam should be considered, especially in disabled elderly individuals with multiple comorbidities.

Information related to the author
© 2017 by The Japanese Society of Internal Medicine
Previous article Next article
feedback
Top